MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number ACU0T0
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during the cataract surgery with intraocular lens (iol) implant procedure, surgeon unable to insert lens.The surgery was not completed, the patient referred to alternative consultant.Operative time was extended.Additional information has been requested.
 
Additional Manufacturer Narrative
A non-qualified viscoelastic was indicated.The root cause may be related to a failure to follow the instructions for use (ifu).The ifu instructs: during device preparation and implantation of the company preloaded delivery system, a company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16441138
Report Number1119421-2023-00352
Device Sequence Number12575292
Product Code HQL
UDI-Device Identifier00380652395304
UDI-Public00380652395304
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/06/2025
Device Model NumberACU0T0
Device Lot Number15485088
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date02/26/2023
Supplement Report FDA Received Date04/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NUVISC
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexFemale